Announcement

Collapse
No announcement yet.

Accutane induced flushing/rosacea

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • #31
    Originally posted by Achillez2323 View Post
    I took Accutane for acne in 2002. I had been going to a dermatologist for just over a year at that point and had tried many acne medications, none of which were giving me the results I was looking for. The doctor then suggested I try Accutane. Before I tried Accutane I never had a red face ever, I never knew what it meant to flush, and I def. did not have rosacea.

    During the course of my 5 month Accutane treatment my face was constantly red and I had bad flushing episodes. A girl in one of my classes even asked my friend what was wrong with my face and why it was so red... Again, my face was never red before Accutane and I had tried numerous acne treatments. I had pimples yes, but the background of my face was white as snow. Ever since I came off the Accutane I have a problem with redness and flushing, and to make it worse the acne cleared at first but has since come back just as strong as before. So now I have acne, and redness, and flushing.

    I am absolutely convinced the Accutane caused my facial redness and my flushing... like I said I had never flushed before or had a problem with redness, so how could that not be the culprit?
    Many people report accutane induced rosacea, You are right, it can cause the issue. Not sure how people heal from it other then time for it to leave your body.

    Comment


    • #32
      Originally posted by Achillez2323 View Post
      I took Accutane for acne in 2002. I had been going to a dermatologist for just over a year at that point and had tried many acne medications, none of which were giving me the results I was looking for. The doctor then suggested I try Accutane. Before I tried Accutane I never had a red face ever, I never knew what it meant to flush, and I def. did not have rosacea.

      During the course of my 5 month Accutane treatment my face was constantly red and I had bad flushing episodes. A girl in one of my classes even asked my friend what was wrong with my face and why it was so red... Again, my face was never red before Accutane and I had tried numerous acne treatments. I had pimples yes, but the background of my face was white as snow. Ever since I came off the Accutane I have a problem with redness and flushing, and to make it worse the acne cleared at first but has since come back just as strong as before. So now I have acne, and redness, and flushing.

      I am absolutely convinced the Accutane caused my facial redness and my flushing... like I said I had never flushed before or had a problem with redness, so how could that not be the culprit?

      I am in exactly the same situation. I told my dermatologist that my flushing and redness was caused by accutane and he denied that there was any link between the two which was very frustrating. Like you, my flushing STARTED on accutane. Before taking that drug I didn't even blush when I was embarrassed, I had pale skin with red pimples - a text book acne case. Now, around 5 years on, I am still dealing with flushing and redness nearly everyday.

      Comment


      • #33
        Originally posted by fed_up View Post
        I am in exactly the same situation. I told my dermatologist that my flushing and redness was caused by accutane and he denied that there was any link between the two which was very frustrating. Like you, my flushing STARTED on accutane. Before taking that drug I didn't even blush when I was embarrassed, I had pale skin with red pimples - a text book acne case. Now, around 5 years on, I am still dealing with flushing and redness nearly everyday.
        So sorry.

        Comment


        • #34
          Originally posted by fed_up View Post
          I am in exactly the same situation. I told my dermatologist that my flushing and redness was caused by accutane and he denied that there was any link between the two which was very frustrating. Like you, my flushing STARTED on accutane. Before taking that drug I didn't even blush when I was embarrassed, I had pale skin with red pimples - a text book acne case. Now, around 5 years on, I am still dealing with flushing and redness nearly everyday.
          I am in the same situation as you and I am going on 11 years post Accutane... the question is, what do we do now?

          Comment


          • #35
            Achillez, I'm taking the beta blocker Propranolol for the flushing and it helps somewhat. It's really good for anxiety related flushing but unfortunately does little to help with flushing caused by heat, cold and food triggers. If stress and anxiety cause most of your flushing, I recommend you asking your doctor or derm about the possibility of using beta blockers, you may find them very helpful.

            I'm also now seriously considering IPL treatment as a way to take down my baseline redness and hopefully help with the flushing too. I know it's unlikely to be a 'cure' but if it gives some improvement I'll be happy.

            Comment


            • #36
              EssayƩ vbeam avec purpura

              I have induced rosacea accutane I blush for nothing same meal, stress etc. And now I blush emotion for nothing

              I do 2 vbeams with purpura and I feel a net improvement I'll continue until 7 even if it is difficult to work and my social life but it is necessary that I see where I can improve my situation

              Board of friend FED up leaves ipl and will make vbeam I think you will thank me, I made 2 ipl year last ca not worth anything for me but I had a dermato zero

              Comment


              • #37
                Originally posted by fed_up View Post
                Achillez, I'm taking the beta blocker Propranolol for the flushing and it helps somewhat. It's really good for anxiety related flushing but unfortunately does little to help with flushing caused by heat, cold and food triggers. If stress and anxiety cause most of your flushing, I recommend you asking your doctor or derm about the possibility of using beta blockers, you may find them very helpful.

                I'm also now seriously considering IPL treatment as a way to take down my baseline redness and hopefully help with the flushing too. I know it's unlikely to be a 'cure' but if it gives some improvement I'll be happy.
                If there was a way to stop the flushing, could the other symptoms of rosacea reverse themselves? For example; if we were to never flush again, would the facial swelling, the pustules, the baseline redness, the red eyes, and the lumpy bumpy thickened skin return to it's normal healthy state? (this question is open to anyone)

                Comment


                • #38
                  Originally posted by Achillez2323 View Post
                  If there was a way to stop the flushing, could the other symptoms of rosacea reverse themselves? For example; if we were to never flush again, would the facial swelling, the pustules, the baseline redness, the red eyes, and the lumpy bumpy thickened skin return to it's normal healthy state? (this question is open to anyone)
                  Yes I guess. The flushing is in my opinion and from results of treatments with anti-lupus (anti-malaria) medicine is a autoimmune disease. The flushing redness is 100% related to the facial swelling, as it's the same part of the inflammatory response by the immune system. And the flushing redness should be related in the same way to any baseline redness. Since pustules, even normal acne, is classified as an inflammatory disease (as long as the breakouts have redness around them) I guess that should improve if you fix the inflammatory response from the immune system. However red eyes I don't know much of, and neither thickened skin. [But redness is related to blood]

                  I reccommend you to read my post in another thread, here is the link:
                  http://www.rosaceagroup.org/The_Rosa...l=1#post291569

                  And that you also try to educate yourself on this as much as possible.

                  Good luck

                  Comment

                  Working...
                  X